Pamplemousse

PCOS - check. Infertility - check. IVF - check. 43 years young - check. Sick of babydust - fricking double check. Join a Scottish infertile as she slowly swirls down the plughole. Now with added donor egg flava.

Friday, November 24, 2006

I Feel The Earth M-o-o-o--o-ve Under My Feet

There is a packet of M&S Dutch chocolate shortcake giving me the glad-eye from the other side of my office. Help!!!

I have upped my chromium dosage in order to counteract the sugar cravings but it takes a while to work and in the meanwhile, the biscuits are stalking me. Not to mention the box of Milk Tray chocolates that the next-door neighbour handed in after Mr P sorted out her laptop.

It is 18 days since I started the fluox*etine (generic Proz*c) 20 mg per day. The first week or so, it was acting as a sleeping pill for me as it was making me so drowsy. On my GP's instructions, I was taking the dose last thing at night. She said that this would minimise the side effects. Ha!

The effects?? Aha, drowsiness, inability to remember my own name, very strange bowel things (and I am used to those after 6 years on metformin!), excessive yawning, grinding my teeth at night and generally feeling like a floating balloon.

These were all making themselves felt day and night. Apart from the teeth thing. But as it meant that I was giving myself mouth ulcers where my teeth were catching the inside of my mouth, it was not really restricted to only a night-time problem.

Initially I felt nauseous and so tired that I did not want to eat but that has now passed and I refer you back to the first paragraph of this entry.

However, you may think that it is not worth it as I have had all these problems. Well, yes and no.

I would not say that I am happy as larry and yippee-skippying about the place but I do notice a general improvement in my mood. For example, I have stopped wailing and sobbing every day at the slightest provocation. This is a huge step forward for me as it was getting to the stage where it was constant and it was really starting to frighten me. I am a crier normally but this was not normal crying at adverts.

In fact, the only thing I have cried at in the last 18 days was when Jimmy Smits reappeared in NYPD Blue from beyond the grave to counsel Sipowicz when he was having a hard time. Come on, that would bring a tear to a statue's eye (well, a statue who was a dyed in the wool NYPD Blue fan, maybe).

No?? Okay, so it was just me. Pfft.

Another thing I have noticed is that I pay a lot less attention to babies and children when I encounter them. It is like I see them but I don't care. Almost like being back in the pre-infertile days. Ditto with the pregnant women. My eye just seems to skip over them. Again another giant step forward for me. For this alone, the little green pill is worth it to me. Long may it last.

I have been worrying about the whole libido thing and the mythical loss of org*sm but I am keeping a close eye on that and so far, so good, the earth is still moving ;)

21 Comments:

At 10:51 PM, Anonymous Flicka said...

I need to get some of those nice little pills! If I could stop noticing babies and preggos, I think I'd be in a much improved mood, too! While I'm thinking of it, do they have any pills to stop SILs form getting pregnant? I'd like some of those, too. :-)

xo

 
At 11:06 PM, Blogger Lut C. said...

All I have at hand are green M&Ms. I guess it never hurts to try. :-)

 
At 11:44 PM, Blogger DD said...

If I had known ADs would make fertiles disappear, I wouldn't have let them sit in my jewelry case all this time. Might be a good time to dust them off...

I like Flicka's way of thinking: too bad we can't slip something to our SILs, nieces and co-workers to keep them from getting pregnant.

 
At 12:58 AM, Anonymous Jenn said...

I'm glad your earth is still moving. Mine completely stopped when I was on it. Plus I was wired! All the time! But I lost weight because I was constantly on the move and had severe loss of appetite.

 
At 9:35 AM, Blogger Thalia said...

Sounds like they are definitely falling into the 'more good than harm' category, what a relief. Could we extend flicka's pills to our work colleagues as well?

 
At 10:42 AM, Anonymous Kath said...

Dear Pamplemousse, I'm glad the pills are starting to have more than just side effects (which sound fairly distressing). It's so good that the crying jags are over, and that the world is starting to hurt less.

 
At 4:13 PM, Blogger amyesq said...

Great for you that the earth is still moving. On Paxil, those earthquakes are few and far between. Also VERY glad these is at least a slight improvement in mood, particularly as you are entering deepest darkest winter around your parts. The sun is shining here and our doors are always open for you! :)

 
At 8:12 PM, Blogger Beagle said...

So good to have you back! You "sound" so much more yourself.

I agree, it seems the good outdoes the bad here.

 
At 9:31 PM, Anonymous SarahD said...

Every time Mom even randomly sees Jimmy Smits on TV (including on the West Wing) she says, "Look! Bobby's not dead!" God, he was a great character.

 
At 10:23 PM, Blogger linda said...

Glad to hear that there are earthquakes happening in the UK. :)) Lexapro kicked my butt...if you ever need a bottle of lexapro, I'm your go to girl.

 
At 1:16 AM, Anonymous T said...

Well thank God for the O retention, but um "not normal crying at adverts" - IT'S NOT??

 
At 1:41 AM, Blogger MC said...

I'm glad the benefits are kicking in. Ditto on the "O".
Love Meg

 
At 6:14 AM, Blogger mermaidgrrrl said...

Good on you for even wanting to have sex whilst on SSRI's! I haven't wanted much sex for the past 2 years since my first run of fluvoxamine (two series in total) and then my brief flirtation with fluoxetine a bit over a year ago. I hear you about the bowel side effects - the fluvox gave the the absolute worst butt EVER and I had to resort to baby wipes so as to no abrade my chafed ass. Sorry for TMI!

 
At 2:24 PM, Blogger Vivien said...

Fantastic - I have finally managed to sign in to leave a comment - I wanted to say AGES ago - go for the ADs - in my experience they just help you realise that you CAN get through this. I completely hear you on the 'crying so much it was beginning to be frightening'. Not a good place.
Hoping the side effects ease.
Big love from England.
xxx

 
At 12:04 AM, Blogger zhl said...

You're so Hemingway. Glad to hear that the ADs are helping. They really helped me get through a rough patch. And they aren't a lifelong commitment.

 
At 4:28 AM, Blogger Hummingbird said...

I so Hear you. Have begun a new round of AD's after four years (or is it 5?) of major changes: 10 year marriage break down, moving 5000 miles across country, new home, new relationship, more dogs, new and crappy job.... 'Effexor'. Have been worried about the libido thing too, and both my man and I have been sick and or stressed and tired off and on since I started, so I still dont know.... Good news is that I am not obsessing about babies, or cringing inside with a sick envy at the sight of every rounded belly I see. But it never really goes away, does it? I love your blog! :)

 
At 1:10 AM, Anonymous Manuela said...

I would not have survived this last patch had it not been for antidepressants...

(p.s. I missed you P! I think I'm finally back.)

 
At 5:27 AM, Anonymous Alex/Infertile Gourmet said...

Ummm Did I copy you here with the name of the post? I am sorry if I did. Or was it random chance of fate? Funny thing is we both mentioned the yummy chocolate :) Glad things have the edge off emotionally. Depression has kicked my as several times.

 
At 2:10 AM, Blogger Avonlea said...

Dear Ms. P - I'm not feeling particularly witty or clever, so let me just say I love you and keep you in my thoughts.

 
At 8:56 PM, Blogger UtRus said...

ahhh! i wish you continued orgasms and plenty of chocolate. glad the drugs are helping and from what i hear, it could even get better/smoother/less side-effect from here...

 
At 11:17 AM, Blogger Em said...

I hope that, unlike the Verve song, the drugs DO work! I miss M & S...!

 

Post a Comment

<< Home